MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX, WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX, WIRE, GUIDE, CATHETER
Model Number G05183
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3 - device evaluated by mfg?: device not returned to manufacturer this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the cope mandril wire guide unraveled.The guidewire from a newly opened set was introduced through a competitor needle for percutaneous left portal venous access.Upon insertion, the tip of the wire appeared to have partially detached and elongated like a string.The wire guide was replaced with a new one to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Additional information: b5 investigation ¿ evaluation it was reported that the cope mandril wire guide unraveled.The guidewire from a newly opened set was introduced through a competitor needle for percutaneous left portal venous access.Upon insertion, the tip of the wire appeared to have partially detached and elongated like a string.The wire guide was replaced with a new one to successfully complete the procedure.The physician confirmed that the wire guide was not manipulated within the accustick needle.However, he remembered steering the wire guide to facilitate the progression into the punctured bile duct.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu) for the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the dhr for the reported device lot found one relevant nonconformance.All nonconforming devices were scrapped, and the remaining were 100% inspected.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: this product is supplied with an instructions for use (ifu) pamphlet, t_mwg_rev0.Warnings: this product is a delicate instrument.Avoid forceful angulation.Avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.Precautions: when you use the wire guide with another device, consider the end hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.Instructions for use: 1.Flush the wire guide holder by attaching a syringe with heparinized saline or sterile water to the fitting of the wire guide holder.Inject enough solution to wet the wire guide surface entirely.Note: if flushing through the wire guide holder is not possible, remove the wire guide from the holder and place it in a bowl of heparinized saline or sterile water, or wet the wire guide surface over the entire length using gauze that has been moistened with heparinized saline solution.2.Carefully remove the wire guide from the holder.3.If needed, insert the wire guide insertion tool (provided) through the valve assembly or hub of the guiding sheath or other interventional device.Insert the tip of the wire guide through the insertion tool and advance the wire guide to the desired location.4.Attach a torque device to the wire guide (if provided).5.Standard wire guide techniques may now be employed.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of upon review of the dmr, ifu and dhr suggests the product was manufactured to specification.Cook was not able to find evidence of nonconforming product in house or in the field.Based on the information provided, no product returned, and the results of the investigation, it was concluded that component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible the reported ¿steering¿ may have led to this event.If the wire guide happened to catch the edge of the needle, then unraveling of the needle may occur.It is unknown if the insertion tool was used, which would facilitate an easier advancement of the wire guide.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 04aug2025, the physician confirmed that the wire guide was not manipulated within the accustick needle.However, he remembered steering the wire guide to facilitate the progression into the punctured bile duct.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX, WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22062533
Report Number1820334-2025-00574
Device Sequence Number8329030
Product Code DQX
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)300205(10)16450935
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K171997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG05183
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number16450935
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCUSTICK SET (BOSTON SCIENTIFIC)
Patient SexUnknown